Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Taking Zoloft. Having acid reflux nad taking Nexium. Side effect of Zoloft?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
Hi! 3 months ago I weaned off of Cymbalta to begin Zoloft...48 hours after the last dose of Cymbalta I had horrible acid refux and have started taking Nexium to control it. I have also increased the dosage of Zoloft. I have never had this type of issue and wonder if I should just go back to Cymbalta because at least my insurance paid for it and now I am paying over $200 a month for Nexium. Could the Zoloft cause acid reflux? Or is it still a withdrawal from Cymbalta?
Posted Sat, 1 Jun 2013 in Mental Health
Answered by Dr. Payman Hajiazim 39 minutes later
Hi there, thanks for asking. Any medication from the class of SSRI (including Zoloft, Paxil, Prozac, ...) can have reflux as its side effects. Some people are more sensitive to this side effect. The withdrawal effects of Cymbalta disappears in several days or at most weeks. A good way to manage this issue is to divide the dose you are taking into two separate dose in the morning and night. There is quite chance that you get rid of this problem simply by this change. You should also take it after the meal. If all of these changes do not work, then you may go back to the previous medication after consulting with your doctor. I wish you a good health.
Above answer was peer-reviewed by
Follow-up: Taking Zoloft. Having acid reflux nad taking Nexium. Side effect of Zoloft? 1 hour later
Dies Wellbutrin have the same reflux side effects?
Answered by Dr. Payman Hajiazim 3 hours later
Hi again, it could cause, but the chance is less than 5 percent. Changing the medication is not the first step since they have not the same action.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor